MAUDE Adverse Event Report: TORNIER INC PERFORM PERIPHERAL PLANER SZ 4; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

TORNIER INC PERFORM PERIPHERAL PLANER SZ 4; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number MWM044
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: visual inspection: the returned device shows clear signs of physical damage.The plastic insert has fractured and separated from the metal cross pin of the planer body.A small fragment of the insert remains lodged between the cross pin and the planer housing.No additional damage is observed on the metal body.The insert appears severely compromised, with a breakage pattern suggesting brittleness likely caused by significant mechanical force.Visible discoloration on the insert may be due to oxidation from contact with the metal component.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.Most likely, the event was caused by application of high mechanical forces leading to failure noted in the event.If more information is provided, the case will be reassessed.
 
Event or Problem Description
The centering tip of the reamer came off while the surgeon was reaming the humerus.Broken piece was removed.

Brand Name
PERFORM PERIPHERAL PLANER SZ 4
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23478008
Report Number0001649390-2025-00794
Device Sequence Number21472295
Product Code HWE
UDI-Device Identifier00846832082735
UDI-Public(01)00846832082735(10)19781520
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWM044
Device Lot Number19781520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2025
Initial Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown